Since mid-1999, I have been having an increasing problem with
water retention although I am using Hyzt. I also was switched
to Norvasc somewhere around this time. Is there a connection?
I have stopped eating salt which means you don't eat much with a
resulting weight loss. Even so I am still having water retention
problems sometimes severe. I can't eat much less to avoid the
salt. Second question, is salt the only culprit?
The Norvasc can occasionally cause edema. YOu could ask your doctor to see about switching to a different type of blood pressure medication. Excess salt can contribute to edema. Other causes range from heart failure to leaky leg veins.
my mum has been taking norvasc for essential hypertension and has developed terrible oedema in her feet, ankles and even lower legs. As soon as she takes the tablet her feet start to swell. She did not have this prior to norvasc. Her Dr says this in common with Norvasc and info on Norvasc (from MIMS) says that peripheral oedema is the number one side effect, so I don't know why the Dr here says it is a rare side effect
Is this medication you mention a calcium channel blocker ?- we have different drugs in the UK .I am on 3 a day and am suffering from edema .I ask my doctor if I have heart failure, but he says it is just a side effect of the tildiem and I have to put up with it!! Anyway am hoping to have another echo. next month so we will see then .If so should be on ACE inhibitor not calcium channel blocker.
This is my first time at this site. I was searching for some answers. I am 36 years old, I had a hysterectomy last Jan. And I have had a terrible time with weight gain. Just recently I lost 7 whole pounds, then gained that back along with 8 more! I had started walking daily, but had to quit because I had some toe nails removed. But plan on starting back. Anyway, I am retaining so much fluid. I am wondering if it is the hormones that I take. I am taking estratest, and premirin (sp?) and I have pitted adema in my ankles and it's working up my legs. I plan on trying to see a doctor next week. But thought I'd try to see if anyone else has a similar problem. I sure would like to talk to someone.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.